Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


missed atripla for 7 days
Jun 9, 2012

Greetings doc. I have been on atripla for about a year now, never missed a dose and it has worked well for me. However, due to circumstances beyond my control, i have had to miss dosage for 7 days. Because it has been so good and convinient for me, i wouldnt want to change to another drug. Am almost in love with atripla ( not that i have a choice ) 1. is there a possibility that i may not develop resistance to it and 2. are there any known cases of people missing doses for that long then restart without developing resistance? 3. in case of ressistance, what drug would you recommend that is almost as good and convinient as atripla. 4. If it become necesary to change to a new drug, what are the risks involed; will the drugs work as well as the first one it terms of life expectancy being as normal as possible. thank you for your works.

Response from Dr. Young

Hi and thanks for posting.

Worry not; fortunately, since you had an undetectable viral load and stopped all three of your HIV medications simultaneously, there's very little risk of developing drug resistance. Indeed, such a single circumstance (while not perfect and maybe not ideal), doesn't cause problems. If it did, we'd have a huge problem in the community.

Nevertheless, if it helps assuage your fears, there are very good second-line treatment options for people who experiences drug resistance after failure of something like Atripla.

I hope that helps, BY



Previous
Changing drugs when VL is below detectable.
Next
stress and confuse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement